MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A diamondback 360 peripheral orbital atherectomy device (oad) was used for an atherectomy procedure.A perforation was observed.
 
Additional Manufacturer Narrative
The investigation is ongoing.A final report will be submitted once the investigation is complete.Csi id: (b)(4).
 
Additional Manufacturer Narrative
Updated fields: b4, d4, d9, g3, g6, h2, h3, h4, h6, h6 investigation conclusion code 22: the diamondback 360® peripheral orbital atherectomy system instructions for use manual states that vessel perforation is a potential adverse event that may occur and/or require intervention with use of the system.H6: investigation findings code: 4247 - suggested code is biological material present on device.The oad was returned for analysis.Examination of the driveshaft crown section identified adhered biological material.It was unable to be determined whether the adhered biological material was related to the perforation.The morphology and exact root cause of the biological material was unknown.Examiniation of the crown did not reveal any damage or abnormalities that could have led to the perforation.The crown diameter was measured and met specification.The root cause of the perforation was unable to be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(6).
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g2, g3, g6, h2, h6.
 
Event or Problem Description
Additional information received indicated during the procedure, the oad arrested on the viperwire advance guide wire and was unable to be removed.An advanced technique was used to remove the oad and guide wire.A proximal anterior tibial dissection was observed.Balloon angioplasty was used to treat the dissection, and subsequently complete the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key18058259
Report Number3004742232-2023-00270
Device Sequence Number5913847
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)241031(10)458781-1
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number458781-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer01/09/2024
04/04/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/19/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale